Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 277, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 12, 2022, 2:55 PM PDT for San Bernardino County, California. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2022, 2:55 PM PDT (21:55 UTC)
- Expired
- Sep 12, 2022, 6:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 3:43 PM PDT | FLASH FLOOD | 5 Sw Lenwood, CA | CHP REPORTS FLOODING IN THE AREA. LARGE AMOUNT OF MUD AND DIRT IN THE ROAD AT MAIN ST AND HINKLEY RD. |
| Sep 12, 5:49 PM PDT | FLASH FLOOD | 3 Ne Nebo Center, CA | CHP REPORTED THE INTERSECTION OF FORT IRWIN ROAD AND INTERSTATE 15 WAS FLOODED. COUNTY ROADS WAS SETTING UP SIGNS AND PREPARING TO CLOSE THE ROADWAY. |
| Sep 12, 6:08 PM PDT | FLASH FLOOD | 6 Ne Helendale, CA | 3 FT OF WATER OVER THE ROAD ON ROUTE 66 AT FRONTIER ROAD. SIDE OF THE ROAD IS ERODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 2221 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463
WGUS55 KVEF 122155
FFWVEF
CAC071-130100-
/O.NEW.KVEF.FF.W.0277.220912T2155Z-220913T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
255 PM PDT Mon Sep 12 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northwestern San Bernardino County in southern California...
* Until 600 PM PDT.
* At 255 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Barstow, Daggett, Owl Canyon Campground, Nebo Center and Lenwood
as well as Irwin and Fort Irwin Roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3493 11716 3523 11720 3544 11690 3513 11672
3495 11680 3486 11685 3477 11686 3479 11724
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SC2 follow-up statements
450
WGUS75 KVEF 122229
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
329 PM PDT Mon Sep 12 2022
CAC071-130100-
/O.CON.KVEF.FF.W.0277.000000T0000Z-220913T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
329 PM PDT Mon Sep 12 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR NORTHWESTERN SAN BERNARDINO COUNTY...
At 329 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2.5 inches of rain have
fallen mainly along and just to the north of Irwin Road from near
Barstow north to Fort Irwin Road. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Barstow, Daggett, Owl Canyon Campground, Nebo Center and Lenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3493 11716 3523 11720 3544 11690 3513 11672
3495 11680 3486 11685 3477 11686 3479 11724
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SC171
WGUS75 KVEF 130057
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
557 PM PDT Mon Sep 12 2022
CAC071-130107-
/O.EXP.KVEF.FF.W.0277.000000T0000Z-220913T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
557 PM PDT Mon Sep 12 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING FOR
NORTHWESTERN SAN BERNARDINO COUNTY...
Flooding is no longer expected to pose a threat around the Barstow
area from the heavy rain that fell earlier this afternoon. Please
continue to heed any road closures.
LAT...LON 3493 11716 3523 11720 3544 11690 3513 11672
3495 11680 3486 11685 3477 11686 3479 11724
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 1:58 PM PDT, 57 minutes earlier.
Area forecast discussion, Sep 12, 1:58 PM PDT, 57 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 158 PM PDT Mon Sep 12 2022 .SYNOPSIS...A large circulation moving across southern Nevada and surrounding areas through Tuesday night will produce scattered to numerous thunderstorms with additional rounds of heavy rain possible. Southwest flow should finally bring a drying trend the second half of the week into the weekend. && .SHORT TERM...through Wednesday. Abundant moisture remains in place and also dynamic support from from disturbances rotating around the remnant circulation of Kay will lead to another an active period for showers and thunderstorms through Wednesday. Storms that were firing early this afternoon were very efficient rain producers...some dropping a half-inch of rain in less than 10 minutes. This activity will continue into early this evening then convection should diminish until early Tuesday morning as the center of the large upper level circulation crosses southern Nevada and heads toward southwest Utah. The threat of widespread showers and thunderstorms will focus over southern Nevada and northwest Arizona...primarily Lincoln, central/northeast Clark and northern Mohave counties early Tuesday morning through Tuesday night. The Flash Flood Watch remains in effect for these areas from 5 AM Tuesday until 5 AM Wednesday. Our area will be on the back side of the system by Wednesday, but plenty of moisture will remain and will combine with surface heating leading to another threat of showers and thunderstorms over areas mainly north and east of Las Vegas. .LONG TERM...Thursday through the Weekend. With residual moisture still in place Thursday, there is a continued chance for showers and storms as pieces of energy and additional upper level support from the jet streak move over the area. Moisture will be on the downward trend though, so expecting lower precipitation chances and impacts. By Friday, dry air will be in place over the region. Ensembles show zero probabilities for PWATS over 1in by Friday afternoon. The current forecast has no chances for precipitation across the region Friday through the weekend. Afternoon breezes are possible this weekend, however impactful winds are not expected at this time. Temperatures the second half of the week will actually warm slightly each day, however they will not get much above normal as on Wednesday we will be starting below normal. && .AVIATION...For Harry Reid...The break in shower/thunderstorm chances continue through about 20z then increase mainly south through west of the valley. Storms are expected to initiate over the higher terrain with a decent shot of moving into the valley mid-late afternoon. The main impacts from storms today will be associated with erratic winds and strong gusts to 30 knots, along with the possibility of CIGS dropping briefly to or below 5k feet and lower visibility due to moderate-heavy rain. There continues to be a threat of storms developing in or around the valley during the overnight hours through about midday Tuesday. For the rest of southern Nevada, northwest Arizona and southeast California...KVGT and KHND are expected to follow similar trends to KLAS after 20z with shower and thunderstorm chances increasing. Possible impacts include erratic winds with gusts to 30 kts and low CIGS at or below 5k feet with potential for a reduction in visibility to 1-3 SM in moderate or heavy rain. KBIH and KDAG will see their shower/storm chances increase this afternoon while KEED and KIFP are expected to remain dry although wind impacts from thunderstorm outflow is a possibility. Confidence is too low to include in the TAF. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Adair AVIATION...Salmen LONG TERM...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 1:11 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 3 hr |
| Sep 12, 1:54 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 12, 3:13 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 47 min |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.